Wisconsin, 2015Damaging Wind in Wisconsin, June 29, 2015
June 29, 2015 · NWS MKX · 1 event in 1 county or zone
Scattered Thunderstorms developed and moved across southern WI during the afternoon and evening hours as a trough of low pressure approached the region. One strong thunderstorm produced a damaging wet microburst in Princeton.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered Thunderstorms developed and moved across southern WI during the afternoon and evening hours as a trough of low pressure approached the region. One strong thunderstorm produced a damaging wet microburst in Princeton.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jun 29, 2:29 PM CST, 2 hours 11 minutes earlier.
Area forecast discussion, Jun 29, 2:29 PM CST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
329 PM CDT MON JUN 29 2015
.TONIGHT AND TUESDAY...FORECAST CONFIDENCE...MEDIUM
SHOWERS AND A FEW STORMS ACROSS CENTRAL/EASTERN CWA...DRIVEN BY LOW
LEVEL CONVERGENCE AND DAYTIME HEATING...WILL LIKELY DECREASE LATE
AFTERNOON AND EARLY EVENING. MEANWHILE...AN AREA OF SHOWERS AND
STORMS ASSOCIATED WITH AN APPROACHING SHORTWAVE IS EXPECTED TO MOVE
INTO THE NORTHWEST FORECAST AREA THIS EVENING. STILL LOOKS LIKE THE
LINE MAY FALL APART AS IT HEADS EASTWARD...WITH SOME QUESTION AS TO
HOW MUCH PRECIP WILL SURVIVE ALL THE WAY TO THE EAST. THUS JUST KEPT
POPS AT CHANCE EAST OF MADISON.
THERE WILL BE ANOTHER CHANCE FOR SHOWERS AND STORMS TUESDAY...THE
HIGHEST CHANCE EAST TOWARD THE CENTER OF THE LOW/MID LEVEL
CIRCULATION WHERE THERE WILL BE BETTER MOISTURE/LIFT TO WORK WITH.
NAM IS THE OUTLIER AT THIS POINT WITH WARMER 925 MB TEMPS...WHILE
MOST OTHER MODELS BRING IN COOLER TEMPS FROM THE NORTH DURING THE
AFTERNOON BEHIND THE DEPARTING WAVE. LEANED TOWARD THE CONSENSUS OF
MODELS...RESULTING IN HIGHS A FEW DEGREES BELOW NORMAL.
.SHORT TERM...TUESDAY NIGHT THROUGH THURSDAY
TUESDAY NIGHT...FORECAST CONFIDENCE HIGH
QUIET WEATHER TUESDAY NIGHT IN REGION OF DRYING AND SUBSIDENCE
BEHIND NEUTRAL-TILT 500 MB TROUGH THAT MOVES EAST OVER LOWER MI BY
00Z WED...AND FORCING/LIFT WITH A TRAILING SHORT WAVE PASSING JUST
SW OF FORECAST AREA TUESDAY EVENING. OVERLY-MOIST NAM PRODUCING
LIGHT RAIN/DRIZZLE IN SHORELINE CONVERGENCE REGION IN THE
EVENING...BUT THIS LOWER-LEVEL MOISTURE NOT EVIDENT ON OTHER MODEL
FORECAST SOUNDINGS. WILL LEAVE DRY BUT THERE COULD BE SOME LOW
CLOUDS AND FOG UNTIL DRIER AIR OVERSPREADS THE REGION. WEAK COLD AIR
ADVECTION ON NORTHEAST WINDS WILL DROP LOWS INTO THE LOW TO MID 50S
NE..WITH UPPER 50S SW.
WEDNESDAY...FORECAST CONFIDENCE HIGH
HIGH PRESSURE BUILDS OVER THE REGION...WITH ANOTHER SHORT WAVE
TAKING A PATH SOUTHWEST OF THE FORECAST AREA WEDNESDAY AFTERNOON AND
EVENING. QPF OVER THE WEST ON NAM AGAIN APPEARS TO BE TIED TO OVERLY-
MOIST BOUNDARY LAYER. WILL GO WITH CONSENSUS DRY FORECAST. 925 MB
TEMPS SUPPORT MID-UPR 70S IN THE SW HALF OF THE CWA WITH THE COOL
AND PERSISTENT N-NE FLOW OFF THE LAKE HOLDING HIGHS IN THE 60S TO
LOWER 70S NE.
WEDNESDAY NIGHT AND THURSDAY...FORECAST CONFIDENCE HIGH
AXIS OF DEEPER SHORT WAVE ROTATING AROUND BASE OF EASTERN CANADIAN
TROUGH CROSSES FROM LAKE SUPERIOR TO LAKE HURON WEDNESDAY NIGHT. NAM
CARVES THE TROUGH DEEPER INTO NE WI...HOWEVER STABILITY AND MEAGER
MOISTURE WITH SURFACE HIGH COVERING THE WESTERN GREAT LAKES WILL
KEEP AREA DRY. BELOW NORMAL TEMPERATURE TREND WILL CONTINUE WITH
MILD TEMPERATURES SIMILAR TO TUESDAY NIGHT AND WEDNESDAY.
.LONG TERM...THURSDAY NIGHT THROUGH MONDAY...FORECAST CONFIDENCE
MEDIUM
ECMWF PHASING A SHORT WAVE MOVING ACROSS THE DAKOTAS WITH ANOTHER...
STRONGER SHORT WAVE DROPPING THROUGH MANITOBA THURSDAY NIGHT...
CARVING OUT A TROUGH THAT CROSSES THE WESTERN GREAT LAKES FRIDAY.
PRECIPITATION MOVES ACROSS FORECAST AREA WITH ASSOCIATED SURFACE
TROUGH. GFS AND GEMNH KEEP THE SHORT WAVES SEPARATE AND HIGH
PRESSURE OVER AREA. LEANING TOWARD THE DRY SOLUTION...BUT WILL GO
WITH BLENDED SLIGHT CHANCE POPS. ANY PRECIPITATION...IF IT DOES
OCCUR...WILL PUSH EAST OF THE FORECAST AREA BY EVENING FOR THE START
OF THE HOLIDAY WEEKEND.
MOST OF THE WEEKEND LOOKS DRY AS THE HIGH PRESSURE BECOMES RE-
ESTABLISHED OVER THE REGION EARLY SATURDAY...THEN SLOWLY MOVES EAST
SATURDAY NIGHT AND SUNDAY. SOME MODEL DIFFERENCES IN TIMING AND
CONFIGURATION OF NEXT WAVE AND ASSOCIATED SURFACE FEATURES...BUT
CONSENSUS TIMING LOOKS TO PUT WESTERN CWA INTO SMALL CHANCES FOR
SHOWERS AND STORMS SUNDAY AFTERNOON... WITH HIGHER CHANCE POPS
SPREADING ACROSS THE REMAINDER OF SRN WI SUNDAY NIGHT AND MONDAY.
UPPER 70S SATURDAY...TO LOW 80S SUNDAY FOR HIGHS.
&&
.AVIATION/00Z TAFS/...
CURRENT SHOWERS AND A FEW STORMS ACROSS CENTRAL/EASTERN CWA WILL
LIKELY DECREASE LATE AFTERNOON AND EARLY EVENING. MEANWHILE...AN
AREA OF SHOWERS AND STORMS IS EXPECTED TO MOVE INTO THE NORTHWEST
FORECAST AREA THIS EVENING. STILL LOOKS LIKE THE LINE MAY FALL APART
AS IT HEADS EASTWARD...WITH SOME QUESTION AS TO HOW MUCH PRECIP WILL
SURVIVE ALL THE WAY TO THE EAST. THUS JUST KEPT POPS AT CHANCE EAST
OF MADISON.
LIGHT WINDS COMBINED WITH RECENT RAINFALL MAY RESULT IN SOME PATCHY
FOG LATER TONIGHT INTO EARLY TUESDAY MORNING.
THERE WILL BE ANOTHER CHANCE FOR SHOWERS AND STORMS TUESDAY...THE
HIGHEST CHANCE IN THE EAST.
OTHER THAN THE POTENTIAL FOR LOWER VSBYS IN FOG AND IN
MODERATE/HEAVY SHOWERS...SHOULD SEE MAINLY VFR CONDITIONS PREVAIL
THROUGH TUESDAY.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&
TONIGHT/TUESDAY AND AVIATION/MARINE...DDV
TUESDAY NIGHT THROUGH MONDAY...REM
Hazardous weather outlook, Jun 29, 2:51 PM CST, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
351 PM CDT MON JUN 29 2015
WIZ046-047-051-052-056>060-062>072-302100-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
351 PM CDT MON JUN 29 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.
.DAY ONE...TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND
EVENING...WITH STORMS LIKELY OVER NORTHWEST PORTIONS OF SOUTH
CENTRAL WISCONSIN. THESE STORMS MAY PRODUCE SMALL HAIL AND GUSTY
WINDS. THEY WILL ALSO BE SLOW MOVING AND MAY PRODUCE HEAVY
RAINFALL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY
THERE ARE SMALL CHANCES FOR THUNDERSTORMS ON SUNDAY AS A WEAK COLD
FRONT ADVANCES INTO THE WESTERN GREAT LAKES FROM THE NORTHERN
PLAINS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
LMZ643>646-302100-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
351 PM CDT MON JUN 29 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.
.DAY ONE...TONIGHT
SCATTERED THUNDERSTORMS WILL AFFECT THE NEARSHORE WATERS LATE
THIS AFTERNOON AND EARLY EVENING AS WEAK LOW PRESSURE MOVES ACROSS
THE WESTERN GREAT LAKES.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY
THERE ARE SMALL CHANCES FOR THUNDERSTORMS ON SUNDAY AS A WEAK COLD
FRONT ADVANCES INTO THE WESTERN GREAT LAKES FROM THE NORTHERN
PLAINS.
REM
WWW.WEATHER.GOV/MKX
In the hours before
Special weather statement, Jun 29, 3:32 PM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
432 PM CDT MON JUN 29 2015
WIZ069-292145-
ROCK-
432 PM CDT MON JUN 29 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL ROCK COUNTY...
AT 430 PM CDT...A STRONG THUNDERSTORM WAS NEAR ROCKTON...MOVING
SOUTHEAST AT 30 MPH.
PEA SIZE HAIL IS POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BELOIT AND NEWARK.
BRIEF HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM.
LAT...LON 4250 8931 4251 8932 4262 8913 4250 8894
TIME...MOT...LOC 2130Z 321DEG 28KT 4251 8917
HENTZ
Special weather statement, Jun 29, 3:45 PM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
445 PM CDT MON JUN 29 2015
WIZ046-047-292200-
GREEN LAKE-MARQUETTE-
445 PM CDT MON JUN 29 2015
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL GREEN LAKE AND
NORTHEASTERN MARQUETTE COUNTIES...
AT 444 PM CDT...A STRONG THUNDERSTORM WAS NEAR REDGRANITE...OR 8
MILES WEST OF BERLIN...MOVING SOUTH AT 30 MPH.
PEA SIZE HAIL IS POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PRINCETON...GREEN LAKE...NESHKORO AND MARQUETTE.
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4380 8889 4371 8918 4398 8927 4398 8896
TIME...MOT...LOC 2144Z 339DEG 37KT 4398 8912
HENTZ
Special weather statement, Jun 29, 4:29 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
529 PM CDT MON JUN 29 2015
WIZ047-292245-
GREEN LAKE-
529 PM CDT MON JUN 29 2015
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL GREEN LAKE COUNTY...
AT 528 PM CDT...A STRONG THUNDERSTORM WAS OVER PRINCETON...OR 9 MILES
SOUTHWEST OF BERLIN...MOVING SOUTH AT 25 MPH.
HALF INCH HAIL IS POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MARKESAN...PRINCETON...GREEN LAKE...MANCHESTER...KINGSTON AND
MARQUETTE.
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4370 8889 4366 8915 4392 8916 4397 8899
TIME...MOT...LOC 2228Z 341DEG 22KT 4388 8908
HENTZ
Thunderstorm Wind, Green Lake
- When
- June 29, 4:40 PM CST to 4:42 PM CST
- Where
- Green Lake County, 0.5 mi W of Princeton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 43.850, -89.130
About eight trees, mostly rotted, were uprooted in Princeton from a wet microburst. Large branches were also down throughout the city. Minor damage to a home and a garage when a tree fell on them.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in Arizona, June 29, 2015$100,000 · 1.75 in hail · 2 events
- Hail and Damaging Winds in Minnesota, June 29, 2015$14,000 · 3 in hail · 36 events
- Damaging Winds in Arizona, June 29, 2015$60,000 · 70 kt wind · 3 events
- Hail in Oklahoma, June 29, 2015$35,000 · 2.5 in hail · 7 events
- Flash Flood and Damaging Winds in Ohio, June 29, 2015$26,000 · 50 kt wind · 5 events
- Hail and Damaging Winds in Kentucky, June 29, 2015$20,000 · 52 kt wind · 8 events
- Hail and Damaging Wind in Wisconsin, June 29, 2015$2,000 · 1.75 in hail · 15 events
- Hail and Damaging Wind in Tennessee, June 29, 2015$15,000 · 52 kt wind · 4 events
- Hail and Damaging Winds in Oklahoma, June 29, 2015$1,000 · 1.75 in hail · 12 events
- Hail in Minnesota, June 29, 20151.5 in hail · 11 events
- Flash Flood in Kentucky, June 29, 2015$15,000 · 1 event
- Heavy Rain in Montana, June 29, 2015$15,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 574784.